Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 23, 2014, 3:30 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2014, 3:30 PM CST (21:30 UTC)
- Expired
- Feb 24, 2014, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
693 WHUS73 KMKX 232130 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST SUN FEB 23 2014 ...GUSTY WINDS THROUGH TONIGHT... .A TIGHT PRESSURE GRADIENT WILL LINGER OVER THE AREA TONIGHT...RESULTING IN GUSTY WINDS THIS AFTERNOON THROUGH TONIGHT. WAVES WILL REMAIN ON THE LOW SIDE IN ICE FREE AREAS. LMZ643-644-240530- /O.NEW.KMKX.SC.Y.0023.140223T2130Z-140224T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 330 PM CST SUN FEB 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
4 follow-up statements
425 WHUS73 KMKX 240237 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 PM CST SUN FEB 23 2014 ...BRISK WEST WINDS THROUGH MONDAY MORNING... .A TIGHT PRESSURE GRADIENT WILL LINGER OVER THE AREA TONIGHT THROUGH MONDAY MORNING... RESULTING IN GUSTY WEST WINDS. WAVES WILL REMAIN ON THE LOW SIDE IN ICE FREE AREAS. LMZ645-646-241045- /O.EXB.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 837 PM CST SUN FEB 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-241045- /O.EXT.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 837 PM CST SUN FEB 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST MONDAY. * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
284 WHUS73 KMKX 240915 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 AM CST MON FEB 24 2014 ...BRISK WEST WINDS CONTINUE THIS MORNING... .A LINGERING TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER THE NEAR SHORE WATERS TODAY. GUSTS UP TO 25 KNOTS WILL CONTINUE. WAVES WILL REMAIN ON THE LOW SIDE DUE TO AREAS OF ICE. LMZ643>646-241715- /O.CON.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 AM CST MON FEB 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: WEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
478 WHUS73 KMKX 241532 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 AM CST MON FEB 24 2014 ...BRISK WEST WINDS DIMINISHING THIS AFTERNOON... .A LINGERING TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE GUSTY WEST WINDS OVER THE NEAR SHORE WATERS TODAY. GUSTS UP TO 25 KNOTS WILL DIMINISH SLIGHTLY DURING THE AFTERNOON. WAVES WILL REMAIN ON THE LOW SIDE DUE TO AREAS OF ICE. LMZ643>646-241800- /O.CON.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 AM CST MON FEB 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: WEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS THROUGH NOON. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
469 WHUS73 KMKX 241753 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1153 AM CST MON FEB 24 2014 ...WINDS DIMINISHING THROUGH THE AFTERNOON... LMZ643>646-241900- /O.EXP.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1153 AM CST MON FEB 24 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY. GUSTY WEST WINDS WILL DIMINISH SLIGHTLY THROUGH THE AFTERNOON. $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 3:10 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 23, 3:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CST SUN FEB 23 2014 .TONIGHT AND MONDAY..FORECAST CONFIDENCE...HIGH MOSTLY CLEAR SKIES WILL CONTINUE THROUGH TONIGHT...WITH SOME MID AND HIGH LEVEL CLOUDS POSSIBLE SOUTHWEST MONDAY AFTERNOON AS A SHORTWAVE APPROACHES. MAIN CONCERN TONIGHT IS LOW TEMPS...AS IT WILL BE A BATTLE BETWEEN COLD ADVECTION ALOFT AND WINDS AT THE SFC KEEPING THINGS MIXED. OPTED TO STAY AWAY FROM THE COLDER SOLUTIONS BECAUSE OF THE WINDS. STILL...WILL BE A CHILLY NIGHT WITH LOWS FALLING BACK TOWARD ZERO MOST PLACES AND WIND CHILLS OF 10 TO 15 BELOW. TEMPS AT 925 MB WILL BE A COUPLE DEGREES COLDER TOMORROW THAN TODAY...SO WENT WITH SIMILARLY COLDER SFC TEMPS...WITH HIGHS STRUGGLING TO HIT 20 MOST PLACES. .MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM. A RIPPLE OF A MID LEVEL SHORT WAVE QUICKLY ROLLS INTO THE AREA MONDAY EVENING. SFC HIGH PRESSURE WILL NOT BUDGE AS THIS SHORT WAVE PASSES OVERHEAD. AS A RESULT...THE AIRMASS ACROSS SOUTHERN WISCONSIN WILL BE VERY DRY AHEAD OF THIS SYSTEM WITH PRECIPITABLE WATER VALUES ABOUT .15 OR LOWER. NEARLY ALL THE MODELS KEEP ANY QPF MAINLY SOUTH OF THE STATE LINE...SO HAVE TRIMMED POPS BACK...KEEPING THE NRN FORECAST AREA DRY. THE BEST CHANCE FOR ANY LIGHT SNOW WILL BE SOUTHWEST OF MADISON. LOW LEVEL COLD ADVECTION KICKS IN BY 12Z TUE. TUESDAY AND TUESDAY NIGHT...FORECAST CONFIDENCE IS HIGH. STRONG SFC HIGH PRESSURE WILL TRACK FROM MONTANA TO SOUTHWEST IOWA DURING THIS PERIOD. WE/LL BE ON THE NORTHEAST PERIPHERY WITH SUSTAINED COLD ADVECTION THROUGH TUESDAY NIGHT. 925MB TEMPS DROP TO ABOUT -22 WED MORNING...LIKELY RESULTING IN SFC TEMPS RANGING FROM AROUND 2 BELOW EAST TO 9 TO 12 BELOW FROM MADISON ON WEST. THE GFS LOOKS OVERDONE AND IS CLEARLY THE COLDEST OF THE MODEL GUIDANCE. WE/LL HAVE WIND AND SOME CLOUDS DUE TO AN ACTIVE NORTHWEST FLOW...SO DON/T THINK WE CAN GET AS COLD AS THE GFS SUGGESTS. HOWEVER...THOSE WINDS WILL PRODUCE WIND CHILL READINGS OF 20 TO 30 BELOW. A WIND CHILL ADVISORY MAY BE NEEDED IN THE FUTURE. .WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. A STRONG LOW WILL DROP INTO THE NORTHERN GREAT LAKES ON WEDNESDAY WITH SOUTHERLY WINDS AND WARM ADVECTION KICKING IN AHEAD OF THE TRAILING TROF/COLD FRONT. THIS WILL ALLOW TEMPS TO MODIFY A BIT ON WEDNESDAY...BUT NO WHERE NEAR WHERE THEY SHOULD BE FOR THIS TIME OF YEAR. THE COLD FRONT MOVES THROUGH DRY WEDNESDAY EVENING WITH MORE COLD ADVECTION IN IT/S WAKE. UNFORTUNATELY...THIS MEANS MORE BITTER COLD FOR THURSDAY AND THURSDAY NIGHT WITH WIND CHILLS THURSDAY MORNING ABOUT 15 TO 25 BELOW. WINDS WILL BE LIGHTER FRIDAY MORNING...SO DESPITE THE COLD TEMPS...WIND CHILLS SHOULDN/T BE AN ADDITIONAL PROBLEM. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM. THE ACTIVE...COLD NORTHWEST FLOW CONTINUES. THE GFS IS BRINGING A WEAK WAVE THROUGH HERE ON FRIDAY...WHILE THE ECMWF MAINTAINS MORE RIDGING AND DRY WEATHER. WE/VE GIVEN THE NOD TO THE ECMWF AND THEREFORE WILL KEEP IT DRY...BUT COLD. && .AVIATION/00Z TAFS/.... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY. && .MARINE... GUSTS TO 25 KNOTS ARE LIKELY NORTH OF MILWAUKEE THIS AFTERNOON THROUGH TONIGHT. HAVE THUS DECIDED TO ISSUE A SMALL CRAFT ADVISORY UNTIL 12Z FOR THESE AREAS. WAVES WILL BE ON THE LOW END...AS WINDS WILL BE OFFSHORE AND ICE HAS INCREASED ACROSS THE NEARSHORE WATERS OVER THE LAST 24 HOURS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR LMZ643-644. && TONIGHT/MONDAY AND AVIATION/MARINE...DDV MONDAY NIGHT THROUGH SUNDAY...DAVIS
Hazardous weather outlook, Feb 23, 3:10 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CST SUN FEB 23 2014 WIZ046-047-051-052-056>060-062>072-240915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 310 PM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLDER AIR IS EXPECTED TO SETTLE OVER SOUTHERN WISCONSIN EARLY NEXT WEEK AND REMAIN ENTRENCHED OVER THE AREA INTO THE WEEKEND. WIND CHILLS TUESDAY NIGHT INTO WEDNESDAY MORNING ARE EXPECTED TO DROP INTO THE 20 TO 30 BELOW RANGE. WIND CHILLS ARE THEN EXPECTED BETWEEN 15 AND 25 BELOW ZERO DURING THE LATE NIGHT AND MORNING FROM THURSDAY THROUGH SATURDAY. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-240915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF MILWAUKEE THROUGH TONIGHT DUE TO BRISK WESTERLY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE BUILDING INTO THE MIDWEST MAY CAUSE WINDS TO RETURN TO SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT INTO THURSDAY. WWW.WEATHER.GOV/MKX DAVIS
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.